Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Mild mixed mitral valve lesion. Taking penidure la-12 injections. Should I continue injections?

I am suffering from rheumatic heart disease named mild mixed mitral valve lesion which contains the problem of 1.mild subvalvular fusion 2.Grade 1+ mitral regurgitation . 3.three cusps-marginal thickening reduced systilic excursion. 4.No pulmonary arterial hypertention . Since past 25 years i am taking an injection named penidure la-12 once in every 3 weeks.At present i am 45 years old.Cardiologist of XXXX told me that this is not an operative case.I need a specialized suggestion whether i need to continue taking this injection or not.Kindly let me know if there is any other alternatives of this painful injection.I will be highly grateful if you kindly give me your valuable suggestion regarding this case.
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  743
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist 's  Response
Hi Baskar, Thanks for writing in. I am a qualified and certified cardiologist. I read your mail with diligence. There is data from CMC Vellore of stopping penicillin at age 30 with no recurrence. But my worry is reports from AIIMS.

If you are taking injection for last 25 years that means you would be above 40 years of age. From India, there is excellent data available from CMC Vellore where they have discontinued the injections (personally I discontinue at age 50), the only catch is there are some anecdotal case reports of stopping penicillin and rheumatic fever recurrence between age 40-50. Some from Institute of repute like All India Institute of Medical Sciences New Delhi. In last 50 years no report I have come across of RF recurrence beyond age 50. There are reports of 65 year old man from the US during second world war. So, my suggestion would be to go until age 50. Substitutes to inject-able penicillin have recurrence rate which would be comparable to stopping the drug seems better option that is my view and I have studied and seen more rheumatic fever /rheumatic heart disease patients from all over the world than any other alive cardiologist. Regards.

With Best Wishes

Dr Anil Grover,


M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)

Answered: Thu, 9 Aug 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor